Wildfire, Moore
- When
- January 24, 4:34 PM CST to 8:45 PM CST
- Where
- Moore forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
The Highway 354 wildfire began around 1634CST about ten miles west of Four Way Texas in Moore county. The wildfire started between South County Line Road and Middlewell Road close to Farm to Market Road 354 and consumed approximately twenty-five hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Highway 354 wildfire began around 1634CST about ten miles west of Four Way Texas in Moore county. The wildfire started between South County Line Road and Middlewell Road close to Farm to Market Road 354 and consumed approximately twenty-five hundred acres. The cause of the wildfire was unknown. There were no reports of homes or other structures damaged or destroyed and there were no reports of injuries or fatalities. There were a total of four fire departments and other fire agencies that responded to the wildfire including the Texas A&M Forest Service and the wildfire was contained around 2030CST to 2100CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 24, 3:14 PM CST, 1 hour 20 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
314 PM CST Wed Jan 24 2018
.DISCUSSION...
A surface trough has developed along the lee-side of the southern
Rockies today. Therefore, winds and temperatures will be little
higher than yesterday.
Upper heights start to fall on Thursday ahead a minor short wave
trough moving northeast out of Mexico and ahead of a much stronger
short wave moving east through the northern and central Rockies.
Winds should continue in the 15 to 25 mph range on Thursday. High
temperatures will also be about 5 degrees warmer than today.
A cold front will move through the region on Friday as the upper
level trough moves east onto the plains. This will "cool"
temperatures back to around normal for Saturday. A slow warming
trend will then commence from Sunday onward.
&&
.FIRE WEATHER...
Will keep the current Fire Weather watch for northern areas going
for Thursday. Winds look like they will be a little stronger and
relative humidity values will be a little lower than today. Will
have to watch the southern Texas Panhandle as this area will be
close to Red Flag Warning criteria as well.
Elevated fire weather conditions will be possible on Friday across
the southern Texas Panhandle ahead of the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 32 65 34 63 28 / 0 0 0 0 0
Beaver OK 26 68 38 59 25 / 0 0 0 0 0
Boise City OK 24 65 27 55 18 / 0 0 0 0 0
Borger TX 38 66 41 63 28 / 0 0 0 0 0
Boys Ranch TX 23 67 31 62 20 / 0 0 0 0 0
Canyon TX 28 65 31 63 26 / 0 0 0 0 0
Clarendon TX 30 64 38 65 34 / 0 0 0 0 0
Dalhart TX 20 64 28 58 19 / 0 0 0 0 0
Guymon OK 27 67 35 58 21 / 0 0 0 0 0
Hereford TX 26 63 30 62 23 / 0 0 0 0 0
Lipscomb TX 34 65 42 62 28 / 0 0 0 0 0
Pampa TX 32 62 39 62 29 / 0 0 0 0 0
Shamrock TX 31 63 38 65 32 / 0 0 0 0 0
Wellington TX 30 64 38 66 35 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch Thursday afternoon for the following zones:
Dallam...Hansford...Hartley...Hemphill...Hutchinson...
Lipscomb...Moore...Ochiltree...Roberts...Sherman.
OK...Fire Weather Watch Thursday afternoon for the following zones:
Beaver...Cimarron...Texas.
&&
29/15Hazardous Weather Outlook National Weather Service Amarillo TX 322 PM CST Wed Jan 24 2018 OKZ001>003-TXZ001>020-251200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 322 PM CST Wed Jan 24 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Fire Weather Watch is in effect Thursday afternoon across the Oklahoma Panhandle and northern half of the Texas Panhandle. Elevated Fire Weather conditions will be possible across the southern Texas Panhandle. Elevated fire weather conditions are possible on Friday across the southern Texas Panhandle and again on Tuesday across most of the combined Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Thursday, Friday and Tuesday.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, January 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 728917.